MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR140306
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation, and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (l14591) presented no issues during the manufacturing, or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture, or inspection.All product rejected during manufacturing was identified as scrap, and properly accounted for.The manufacturer will submit a supplemental report if new facts arise, which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 3mm x 6cm micrusframe 14 coil (mfr140306 / l14591) was implanted, and ready to be detached.However, when the detachment button was pressed several times, the coil did not detach.The physician did not replace the enpower control cable, or the detachment control box; only the coil was removed and replaced.The new replacement coil detached without any issue.The procedure was resumed.There was no report of any patient adverse event, or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 12/21/2020.[additional event information]: the healthcare professional reported that during the procedure, the 3mm x 6cm micrusframe 14 coil (mfr140306 / l14591) was implanted and ready to be detached.However, when the detachment button was pressed several times, the coil did not detach.The physician did not replace the enpower control cable or the detachment control box; only the coil was removed and replaced.The new replacement coil detached without any issue.The procedure was resumed.There was no report of any patient adverse event or complication.Additional information was received indicating that the procedure was targeting the lesion on the inferior mesenteric artery.All the connections on the coil and connecting cable appeared to fit properly without application of excessive force.The reported event did not result in a clinically significant delay in the procedure.E.1: the initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 12/4/2020.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.This supplemental report will also include correction to the codes in section h.6.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.In the initial report, the following sections were left blank by mistake: h.6: health effect - impact code.H.6: health effect - clinical code.H.6: medical device problem code.In this supplemental report, the codes have been added to these fields.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the procedure, the 3mm x 6cm micrusframe 14 coil (mfr140306 / l14591) was implanted and ready to be detached.However, when the detachment button was pressed several times, the coil did not detach.The physician did not replace the enpower control cable or the detachment control box; only the coil was removed and replaced.The new replacement coil detached without any issue.The procedure was resumed.There was no report of any patient adverse event or complication.On (b)(6) 2020, the complaint device was received in the product analysis lab.The investigation has been completed.The documented findings are included below.Investigation summary: the non-sterile 3mm x 6cm micrusframe 14 coil was received contained in a pouch.Visual inspection was performed.The marker band was found at 41cm from the hub; this is within specification.The device positioning unit (dpu) was observed kinked at 19cm and 90cm from the proximal end.It was also observed that covering around the electrical wires was peeling and exposing the wires.No other damages were observed.The complaint device underwent a microscopic inspection.The embolic coil was observed damaged.Functional analysis: the resistance of the device was measured with a multimeter.The initial resistance reading was 0 o, which demonstrated a loss of electrical continuity along the device.The device was then connected to a lab sample detachment control box dcb2000500 with a lab sample enpower control cable; the power was turned on.The system ready light did not illuminate.This is likely due to the absence of electrical continuity through the device due to the peeling cover around the wires as observed during the visual inspection.A review of manufacturing documentation associated with this lot (l14591) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the 3mm x 6cm micrusframe 14 coil was implanted but failed to detach during the procedure.The detachment button was pressed several times, but the coil failed to detach.The physician did not replace the enpower control cable, instead the coil was replaced, and the replacement coil detached without issue.The reported issue related to the failure of the complaint coil to detach was confirmed.The cover around the electrical wires on the returned device was peeling and exposing the wires; when the device was connected to the multimeter, there was no electrical continuity observed with the resistance reading of 0 o.The system ready light did not illuminate when the complaint coil was connected to the lab samples dcb and enpower control cable.Without electrical continuity, the coil would not be able to detach when the detachment cycle is initiated.The cause of the peeling cover cannot be conclusively determined, however, the complaint documented that the detachment button was pressed several times during the procedure in attempt to detach the coil.This may have been a contributing factor the observed peeling cover.The condition of the coil as observed under the microscope is likely due to procedural handling of the device, where force may have been inadvertently applied.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the product.Thus, it is not likely that the 3mm x 6cm micrusframe 14 coil left the manufacturing facility in the condition that was observed on the returned complaint device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME14 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10820210
Report Number3008114965-2020-00482
Device Sequence Number4177737
Product Code KRD
UDI-Device Identifier10886704077961
UDI-Public10886704077961
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberMFR140306
Device Catalogue NumberMFR140306
Device Lot NumberL14591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer12/04/2020
12/08/2020
12/21/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date12/05/2020
12/09/2020
12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DETACH CONTROL BX DCB01.; ENPOWER CONTROL CABLE.